Skip to Content

After taking reglan for one week is it possible to have to the side effect of involuntary jerking?

Responses (2)

DzooBaby 13 Sep 2011

yes. In my personal opinion Reglan is a nasty drug. One of the WORST reactions I've ever seen to a drug was to a person on Reglan. It was given IV that time but it definitely has some nasty side effects in certain people. There is a black box warning now that this drug can cause tardive dyskinesia which involves involuntary movements. Stop taking this drug NOW and call your Dr and let him/her know what is going on. Hopefully these movements will subside once you are off this drug but in some cases they can be permanent so do stop the drug now and inform your Dr that you were having involuntary jerking and that you have stopped the medication. There are other meds that work well that can be used in its place.

pup6767 13 Sep 2011

Hi Peg... Dzoobaby is absolutely correct... Reglan is a terrible drug. It has what is called extrapyramidal side effects which means that it causes parkinsonian type movements, ie... twitching, involuntary movements. It also acts centrally (in the central nervous system... the brain) causing anxiety.
Bad drug. I would ask your doc to take u off of it. For what reason has the doc put u on it... nausea? or for a sluggish GI tract? Anyway..let us know and good luck to u and hope u feel better very soon.

DzooBaby 13 Sep 2011

The girl I saw have a bad reaction-I had just given her the IV push of Reglan and she comes out to the desk with her tongue curling back in her mouth, her arms contracting and jerking-it was one of the scariest reactions I've ever seen! It took a lot of meds for the Dr to reverse it too. I honestly dont know why they continue to use this drug as there are too many others with less side effects that work well.

pup6767 13 Sep 2011

WOW... have never seen a rxn quite like that? Have u ever had it? I had it along with Versed in pre-op prior to a minor surgical procedure... I did not have the jerking, or the God-forbid tongue thing, but it did make me paranoid with feelings of wanting to back out of the surgery... really scary... and I knew everyone in the OR..nothing for me to be scared about... but this is a very common reaction when getting it in the pre-op area... I agree... they should remove it... but what a reaction you had with your patient... very scary...
Nice to hear from you. You give really good answers!!
God Bless...

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions